Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 68, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2019, 10:10 PM CDT for Frontier County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2019, 10:10 PM CDT (03:10 UTC)
- Expired
- Jun 3, 2019, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Frontier County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1728 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
The text
As transmitted.
454
WUUS53 KLBF 040310
SVRLBF
NEC063-040400-
/O.NEW.KLBF.SV.W.0068.190604T0310Z-190604T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1010 PM CDT Mon Jun 3 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Frontier County in southwestern Nebraska...
* Until 1100 PM CDT.
* At 1010 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Wellfleet to 13 miles southwest
of Curtis to 11 miles north of McCook, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Curtis, Eustis, Moorefield, Stockville, Medicine Creek Reservoir
State Recreation Area, Maywood, Quick, Willow View Campground,
Freedom, Orafino, Bluegill Haven Campground, Red Willow Reservoir
State Recreation Area and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 27 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4070 10078 4070 9998 4044 9998 4043 10009
4035 10010 4035 10078
TIME...MOT...LOC 0310Z 278DEG 33KT 4068 10080 4052 10073 4037 10069
HAIL...0.75IN
WIND...60MPH
$$
Taylor2 follow-up statements
873
WWUS53 KLBF 040334
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1034 PM CDT Mon Jun 3 2019
NEC063-040400-
/O.CON.KLBF.SV.W.0068.000000T0000Z-190604T0400Z/
Frontier NE-
1034 PM CDT Mon Jun 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR FRONTIER COUNTY...
At 1033 PM CDT, severe thunderstorms were located along a line
extending from near Moorefield to near Stockville to near Medicine
Creek Reservoir State Recreation Area, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Curtis, Eustis, Moorefield, Stockville, Medicine Creek Reservoir
State Recreation Area, Maywood, Orafino, Freedom and Dancing Leaf
Earth Lodge.
This includes Highway 83 between mile markers 41 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4070 10066 4070 9998 4044 9998 4043 10009
4035 10010 4035 10061
TIME...MOT...LOC 0333Z 272DEG 51KT 4067 10037 4051 10030 4036 10027
HAIL...<.75IN
WIND...60MPH
$$
Taylor339
WWUS53 KLBF 040352
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1052 PM CDT Mon Jun 3 2019
NEC063-040401-
/O.EXP.KLBF.SV.W.0068.000000T0000Z-190604T0400Z/
Frontier NE-
1052 PM CDT Mon Jun 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR FRONTIER COUNTY WILL EXPIRE AT
1100 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with these thunderstorms.
LAT...LON 4070 10066 4070 9998 4044 9998 4043 10009
4035 10010 4035 10061
TIME...MOT...LOC 0351Z 278DEG 33KT 4065 10017 4049 10010 4034 10007
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:05 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 3, 7:05 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 705 PM CDT Mon Jun 3 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 328 PM CDT Mon Jun 3 2019 Period begins with the threat for scattered strong to severe thunderstorms this evening. Area remains in relatively zonal flow ahead of deep upper-level low situated over the southwest CONUS. A few embedded shortwaves will eject within the main upper-level flow and move across the area this afternoon. This has already sparked off thunderstorms in close proximity to the Front Range which is expected to slowly push east through the late afternoon. Winds aloft remain rather weak with h5 winds at less than 30 knots and similar down at h85. Nevertheless, models are hinting at the passage of a more stout wave in the vicinity of southwest Nebraska/northwest Kansas over a plume of modest moisture with dew points in the mid- 50s to upper 60s. With daytime temperatures already in the low-80s, will see instability build with mesoanalysis already indicating SBCAPE values in excess of 3000 j/kg across a large portion of west central Nebraska. Given the aforementioned weak winds aloft, shear will be the limiting factor with 0-6km bulk shear values of 20 to 30 knots with modest mid-level lapse rates AOA 7.5 C/km. More concerning is DCAPE values already climbing to 1000+ j/kg and delta theta-e values approaching -30 along the Hwy 83 corridor. Believe as the activity progresses east, storms should congeal into a larger band with strong winds becoming the main threat. Believe greatest potential for severe weather will be south of I-80. As such, have decreased PoPs for areas north of the Platte River as the lack of more appreciable forcing combined with h85 temperatures in the low 20s will limit development. Activity will move through quickly, departing early Tuesday morning. Given remnant clouds and lingering precipitation, have increased low temperatures for Tuesday morning a few degrees with low 60s expected east of Hwy 83 and the mid 50s west. Surface front pushes through the area north to south Tuesday afternoon but not before we achieve the warmest day of the week. With h85 temperatures in the low to mid 20s and some compressional warmth due to the frontal boundary, should see temperatures climb into the upper 80s to near 90. With dew points remaining largely in the 50s, shouldn't see any heat index concerns. Frontal boundary will be focus showers and thunderstorms across the area during the afternoon. The greatest potential for thunderstorms will be over the Sandhills through southwest Nebraska. Shear will again be lacking but instability will be sufficient to see a strong storm or two across the area. Agree with the SPC's decision to expand the Day 2 Marginal risk further west with gusty winds and marginally severe hail possible. Lows again will be relatively mild due to precipitation and clouds ranging from the low 50s in the west to low 60s in the east for Wednesday morning. .LONG TERM...(Wednesday through Monday) Issued at 328 PM CDT Mon Jun 3 2019 Beginning 12z Wednesday. The active pattern looks to continue as the deep upper-level low situated across the southwest slowly shifts east. Main disturbance will approach the Southern Plains on Wednesday with split flow across much of the Great Plains. While the strongest forcing for ascent will be south of the area, modest fgen associated with the system to the south will bring in occasional rain and thunderstorm chances with it. Brief approach of high pressure during the day Wednesday brings the best potential for a lengthy dry break but even this will be limited. Temperatures through this timeframe will generally be in the upper 70s to mid 80s for highs and 50s to 60s for lows. Will see a frontal boundary push through the area towards the weekend with high pressure building in behind it. This will bring in slightly cooler temperatures as Pacific air moves in. Highs for Sunday fall into the 60s to low 70s but should see temperatures moderate quickly as southerly flow on the back side of the departing high ushers in warmer more unstable air bringing the potential for rain and thunderstorms back into the forecast. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 658 PM CDT Mon Jun 3 2019 Scattered thunderstorms are expected to develop across western Nebraska this evening and track eastward overnight. A couple of severe storms cannot be ruled out west of a VTN to LBF to MCK line. Otherwise expect VFR conditions to prevail with light winds except in and near any thunderstorm. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...Taylor
Hazardous weather outlook, Jun 3, 3:37 PM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 337 PM CDT Mon Jun 3 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-042045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 337 PM CDT Mon Jun 3 2019 /237 PM MDT Mon Jun 3 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a chance for isolated to scattered thunderstorms late this afternoon and evening. Some storms may be strong to severe with marginally severe hail and damaging wind gusts. Greatest threat for severe storms is south of Interstate 80. The North Platte River continues to run high upstream of Lake McConaughy. The river is expected to climb above flood stage at Lewellen this evening. Refer to the latest flood product for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Periodic thunderstorm chances will affect portions of western and north central Nebraska the through the weekend. A few strong storms are possible Tuesday but the severe threat thereafter is uncertain. Continue to monitor the latest forecasts regarding this potential. The North Platte River will continue to run high upstream from Lake McConaughy. Refer to the latest flood product for details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, primarily south of Interstate 80. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Jurgensen
In the hours before
Special weather statement, Jun 3, 8:22 PM CDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service North Platte NE 722 PM MDT Mon Jun 3 2019 NEZ069-040200- Chase NE- 722 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY UNTIL 800 PM MDT... At 722 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Pleasant Valley, or 9 miles southeast of Holyoke, moving east at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Lamar around 745 PM MDT. Champion around 800 PM MDT. Other locations impacted by this storm include Crete, Wanamaker State Wildfire Management Area, Area A Campground, Center Dam Campground, Church Grove Campground and Chase. This includes Highway 61 between mile markers 25 and 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4067 10205 4069 10138 4035 10137 4035 10205 TIME...MOT...LOC 0122Z 261DEG 26KT 4049 10216 Taylor
Special weather statement, Jun 3, 9:02 PM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service North Platte NE 902 PM CDT Mon Jun 3 2019 NEZ058-059-069>071-040245- Chase NE-Frontier NE-Hayes NE-Perkins NE-Lincoln NE- 902 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRONTIER... SOUTHEASTERN PERKINS...CHASE...SOUTHWESTERN LINCOLN AND HAYES COUNTIES UNTIL 945 PM CDT/845 PM MDT/... At 901 PM CDT/801 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles south of Grant to near Imperial to Wauneta. Movement was east at 40 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Blowing dust from freshly plowed fields could reduce visibility in spots. Strong thunderstorms will be near... Wauneta around 805 PM MDT. Madrid around 920 PM CDT. Hayes Center and Elsie around 930 PM CDT. Wallace and Dickens around 945 PM CDT. Other locations impacted by these storms include Hamlet, Quick, Grainton, Center Dam Campground, Willow View Campground, Hayes Center State Wildlife Management Area, Chase, Marengo, Wanamaker State Wildfire Management Area and Area A Campground. This includes the following highways... Highway 61 between mile markers 25 and 63. Highway 83 between mile markers 27 and 39. LAT...LON 4035 10173 4073 10193 4104 10111 4035 10047 TIME...MOT...LOC 0201Z 250DEG 37KT 4073 10175 4057 10158 4040 10137 Taylor
Local storm report, Jun 3, 9:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
949 PM CDT MON JUN 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND GST HAYES CENTER 40.51N 101.02W
06/03/2019 E60 MPH HAYES NE EMERGENCY MNGR
&&
JGOMEZSpecial weather statement, Jun 3, 9:56 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
956 PM CDT Mon Jun 3 2019
NEZ059-040345-
Lincoln NE-
956 PM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 1045 PM
CDT...
At 955 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Paxton to 9 miles southwest of Lake
Maloney State Recreation Area to near Wellfleet. Movement was
northeast at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Strong thunderstorms will be near...
Wellfleet around 1000 PM CDT.
Sutherland and Lake Maloney State Recreation Area around 1010 PM
CDT.
North Platte, Hershey and North Platte Airport around 1015 PM CDT.
Maxwell around 1020 PM CDT.
Brady around 1025 PM CDT.
Other locations impacted by these storms include Cottonwood Canyon
State Wildlife Management Area, Keith, Hansen Memorial Reserve State
Wildlife Management Area, Jeffrey Canyon State Wildlife Management
Area, O'Fallons, Birdwood and Somerset.
This includes the following highways...
Highway 97 between mile markers 1 and 5.
Interstate 80 in Nebraska between mile markers 151 and 207.
Highway 83 between mile markers 53 and 97.
LAT...LON 4113 10127 4136 10041 4123 10023 4071 10024
4071 10102
TIME...MOT...LOC 0255Z 230DEG 42KT 4107 10131 4097 10092 4074 10068
TaylorThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:22 PM CDT | Special Weather Statement | LBF | Chase | 38 min |
| Jun 3, 9:02 PM CDT | Special Weather Statement | LBF | Chase, Hayes | 43 min |
| Jun 3, 9:30 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 45 min |
| Jun 3, 9:56 PM CDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Jun 3, 11:15 PM CDT | Special Weather Statement | LBF | McPherson | 45 min |
| Jun 4, 5:35 PM CDT | Special Weather Statement | LBF | Hooker | 40 min |
| Jun 4, 5:51 PM CDT | Special Weather Statement | LBF | Garden | 39 min |
| Jun 4, 6:45 PM CDT | Special Weather Statement | LBF | Garden | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.